Functional Analysis and Its Applications

, Volume 42, Issue 3, pp 224–226 | Cite as

On the measure with maximal entropy for the Teichmüller flow on the moduli space of Abelian differentials

  • A. I. Bufetov
  • B. M. Gurevich


The Teichmüller flow g t on the moduli space of Abelian differentials with zeros of given orders on a Riemann surface of a given genus is considered. This flow is known to preserve a finite absolutely continuous measure and is ergodic on every connected component ℋ of the moduli space. The main result of the paper is that µ/µ(ℋ) is the unique measure with maximal entropy for the restriction of g t to ℋ. The proof is based on the symbolic representation of g t .

Key words

moduli space Teichmüller flow suspension flow topological Bernoulli shift topological Markov shift Markov-Bernoulli reduction 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    L. M. Abramov and V. A. Rokhlin, Vestn. LGU, 2:7 (1962), 5–13.Google Scholar
  2. [2]
    A. I. Bufetov, J. Amer. Math. Soc., 19:3 (2006), 579–623.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    J. Buzzi and O. Sarig, Ergodic Theory Dynam. Systems, 23:5 (2003), 1383–1400.zbMATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    J. Hubbard and H. Masur, Acta. Math., 142:3–4 (1979), 221–274.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    M. Kontsevich, in: The Mathematical Beauty of Physics, Adv. Ser. Math. Phys., vol. 24, World Sci. Publ., River Edge, NJ, 1997, 318–332.Google Scholar
  6. [6]
    M. Kontsevich and A. Zorich, Invent. Math., 153:3 (2003), 631–678.zbMATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    H. Mazur, Ann. of Math. (2), 115:1 (1982), 169–200.CrossRefMathSciNetGoogle Scholar
  8. [8]
    G. Rauzy, Acta Arith., 34:4 (1979), 315–328.zbMATHMathSciNetGoogle Scholar
  9. [9]
    W. Veech, Ann. of Math. (2), 115:1 (1982), 201–242.CrossRefMathSciNetGoogle Scholar
  10. [10]
    W. Veech, Ann. of Math. (2), 124:3 (1986), 441–530.CrossRefMathSciNetGoogle Scholar
  11. [11]
    A. Zorich, in: Frontiers in Number Theory, Physics and Geometry. Vol. 1. On Random Matrices, Zeta Functions, and Dynamical Systems, Springer-Verlag, Berlin, 2006, 437–583.CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2008

Authors and Affiliations

  1. 1.Rice UniversityHoustonUSA
  2. 2.Moscow State University, Institute for Problems of Information TransmissionRussian Academy of SciencesMoscowRussia

Personalised recommendations